Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 20, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 8, 2011, 12:41 PM CST for Claiborne Parish, Union Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2011, 12:41 PM CST (18:41 UTC)
- Expired
- Mar 8, 2011, 1:27 PM CST
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Claiborne Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 103 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 608 m²/s²
- 0-3 km storm-relative helicity
- 684 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
443
WUUS54 KSHV 081841
SVRSHV
LAC027-111-081945-
/O.NEW.KSHV.SV.W.0020.110308T1841Z-110308T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1241 PM CST TUE MAR 8 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF HOMER...
* UNTIL 145 PM CST
* AT 1236 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF HOMER...AND MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BERNICE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3275 9271 3276 9282 3273 9282 3264 9314
3281 9323 3302 9289 3301 9257 3279 9256
TIME...MOT...LOC 1841Z 228DEG 42KT 3276 9306
$$
PARKER2 follow-up statements
242
WWUS54 KSHV 081903
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 PM CST TUE MAR 8 2011
LAC027-111-081945-
/O.CON.KSHV.SV.W.0020.000000T0000Z-110308T1945Z/
CLAIBORNE LA-UNION LA-
103 PM CST TUE MAR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR UNION AND CLAIBORNE PARISHES...
AT 1259 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR ANTIOCH...OR 12 MILES NORTHEAST OF
HOMER...MOVING NORTHEAST AT 45 MPH. PEA SIZED HAIL HAS BEEN REPORTED
WITH THIS STORM JUST SOUTH OF HOMER.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUMMERFIELD...CORNEY LAKE...JUNCTION CITY AND TAYLORVILLE
LAT...LON 3281 9290 3290 9302 3302 9287 3301 9257
3297 9257
TIME...MOT...LOC 1902Z 229DEG 41KT 3290 9285
$$
VII438
WWUS54 KSHV 081927
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 PM CST TUE MAR 8 2011
LAC027-111-081937-
/O.CAN.KSHV.SV.W.0020.000000T0000Z-110308T1945Z/
CLAIBORNE LA-UNION LA-
127 PM CST TUE MAR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR UNION AND CLAIBORNE PARISHES
IS CANCELLED...
THIS STORM HAS MOVED NORTH ACROSS THE THE ARKANSAS STATE LINE.
LAT...LON 3281 9290 3290 9302 3302 9287 3301 9257
3297 9257
TIME...MOT...LOC 1927Z 229DEG 41KT 3308 9259
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 11:09 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 8, 11:09 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1109 AM CST TUE MAR 8 2011 .DISCUSSION... THE CURRENT SFC ANALYSIS SHOWS A LOW IN WEST TEXAS...JUST SW OF SPS. A WARM FRONT EXTENDS EAST OF THIS LOW...GENERALLY ALONG OR JUST NORTH OF A DFW..TYR...AEX...MCB LINE. NORTH OF THIS BOUNDARY DEW POINTS ARE STILL BEING OBSERVED IN THE 50S...WHILE SOUTH OF THIS BOUNDARY 60 PLUS DEW POINTS ARE OBSERVED. THE MODELS NOW HAVE THIS LOW MEANDERING IN EAST TEXAS THROUGH THE AFTERNOON...WHILE THE WARM FRONT CONTINUES TO LIFT NORTH. MUCH OF THE AREA WILL BE IN THE WARM SECTOR THIS EVENING...AS THE LOW SHIFTS EAST AHEAD OF A SURGING COLD FRONT. SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP LATE THIS AFTERNOON AND EVENING...AHEAD OF THE SURGING COLD FRONT. MODELS CONTINUE TO SHOW SIGNIFICANT WIND SPEED AND DIRECTIONAL CHANGES WITH HEIGHT...THUS INCREASING THE POTENTIAL FOR SEVERE STORMS THAT ARE CAPABLE OF PRODUCING TORNADOES. THE UPPER LEVEL TROUGH IS DEEPENING IN THE LATEST MODEL RUN...AND THE UPPER LEVEL JET IS POSITIONING ITSELF JUST RIGHT ACROSS THE AREA TONIGHT FOR A GOOD SEVERE WX OUTBREAK SCENARIO. INSTABILITY STILL LEAVES A FEW QUESTIONS...BUT AS THE WARM FRONT LIFTS THOSE QUESTIONS SHOULD BE ANSWERED. SPC HAS UPGRADED PARTS CENTRAL LA TO A MODERATE RISK OUTLOOK...WITH MUCH OF THE REST OF THE AREA REMAINING IN A SLIGHT RISK. IF TORNADOES FORM THIS EVENING...THEY COULD BE STRONG IN NATURE. A SPECIAL BRIEFING IS STILL SCHEDULED FOR PARTNERS THIS AFTERNOON. THE ONLY UPDATED CHANGE TO THE CURRENT FORECAST...WILL BE TO PUT SEVERE WORDING BACK INTO THE FORECAST FOR POSSIBLE LATE AFTERNOON DEVELOPMENT. ELEVEN && .AVIATION... MVFR/IFR CIGS AND VSBY IN PLACE WITH WIDE SPREAD LIGHT RAIN. THIS AHEAD OF AN APPROACHING WARM FRONT THAT WILL BE LIFTING OVER THE AREA. IN THE WAKE OF WARM FRONT SE WINDS WILL BECOME A BIT GUSTY. BY THE LATE AFTERNOON AND OVERNIGHT THE CEILINGS WILL BECOME PREVAILING VFR WITH MVFR IN SHWRS AND TSTMS AHEAD OF AN APPROACHING COLD FRONT FROM THE WEST. SFC WINDS WILL BE SE 8 TO 14 KNOTS THROUGH 08/14 UTC FOR MOST LOCATIONS WITH THE HIGHER SPEEDS IN THE HEART OF THE AREA AS THE SURFACE LOW SHIFTS TO THE NORTHEAST AND EAST WINDS WILL BE INCREASING DURING THE DAY TUESDAY...WITH SPEEDS OF 12 TO 18 KNOTS WITH HIGHER GUSTS TO NEAR 25 KNOTS...THEN SHIFTING TO NW BY THIS TIME TOMORROW. /23/ && .PRELIMINARY POINT TEMPS/POPS... SHV 67 57 67 40 65 / 70 50 10 0 0 MLU 66 61 68 40 63 / 90 80 20 0 0 DEQ 63 43 61 31 62 / 70 60 0 0 0 TXK 64 47 62 37 63 / 70 70 10 0 0 ELD 64 54 64 34 62 / 90 70 10 0 0 TYR 73 46 65 39 67 / 50 50 0 0 0 GGG 71 51 66 37 66 / 60 60 0 0 0 LFK 73 56 69 38 70 / 50 30 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/23
Hazardous weather outlook, Mar 8, 11:47 AM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CST TUE MAR 8 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1147 AM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD ACROSS MUCH OF THE REGION THIS AFTERNOON...NORTH OF A WARM FRONT THAT WILL LIFT NORTH TO NEAR THE RED RIVER OF NORTHEAST TEXAS AND INTO SOUTHERN ARKANSAS THIS AFTERNOON. A RISK OF ORGANIZED SEVERE WEATHER WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING...ESPECIALLY AS THE WARM FRONT LIFTS PUTTING MUCH OF THE AREA IN THE WARM SECTOR. THE PRIMARY SEVERE WEATHER THREAT WILL BE THIS EVENING AND TONIGHT...AS MUCH OF THE REGION WILL LIE IN THE WARM SECTOR SOUTH IN ADVANCE OF THE COLD FRONT. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON ALONG AND AHEAD OF THE FRONT ACROSS NORTH TEXAS AND SOUTHEAST OKLAHOMA...SPREADING NORTHEAST INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS LATE THIS AFTERNOON AND EVENING. THESE AREAS WILL SEE GREATER INSTABILITY AND FORCING AT THE SURFACE AND ALOFT...WITH THE STORMS HAVING THE POTENTIAL OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. FARTHER EAST ACROSS NORTH CENTRAL LOUISIANA...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING ALONG AND AHEAD OF SURFACE TROUGH THAT WILL DEVELOP...AND SPREAD NORTHEAST INTO NORTHEAST LOUISIANA AND MISSISSIPPI OVERNIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER THESE AREAS...WITH LARGE HAIL...DAMAGING WINDS...AND AN ENHANCED THREAT FOR ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL AND MINOR FLOODING WILL BE POSSIBLE TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO PERSONNEL...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Mar 8, 12:35 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 PM CST TUE MAR 8 2011
LAZ003-004-081930-
CLAIBORNE-WEBSTER-
1235 PM CST TUE MAR 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
WEBSTER AND CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
HOMER...
AT 1231 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF MINDEN...MOVING
NORTHEAST AT 45 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIINearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.